MAUDE Adverse Event Report: ARTHREX INC. LO-PRO LOCKING SCREW,3.0MMX 28MMTI; PLATE, FIXATION, BONE

ARTHREX INC. LO-PRO LOCKING SCREW,3.0MMX 28MMTI; PLATE, FIXATION, BONE
Catalog Number AR-8933L-28
Health Effect - Clinical Codes Swelling (2091); Alteration In Body Temperature (2682)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of nine submissions from the same patient event.The others are (b)(4).Device history record review revealed nothing relevant to this event.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a procedure on his right foot on (b)(6) 2017 where a 4 mm proximal wedge plate ((b)(4)) and a 3.5 mm headless screw for chevron ((b)(4)) were implanted.Also implanted was a 2.4 headed screw for k-wire but reporter does not believe this is an arthrex product.The patient began to experience heat and swelling in his foot about 2 months post-op.The surgeon is considering removing the hardware.Patient's only known drug allergy is to neomycin antibiotic ointment.Follow-up investigation: date of surgery was (b)(6) 2017, patient is a male, surgery was on right foot.Patient has significant swelling to date, 4.5 months after surgery.Decision to remove the hardware has not been made.Patient is still experiencing the localized heat and swelling at the surgical site.Part numbers have now been obtained and the material composition of each implant has been provided.

Brand Name
LO-PRO LOCKING SCREW,3.0MMX 28MMTI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7211692
Report Number1220246-2018-00009
Device Sequence Number1223085
Product Code HRS
UDI-Device Identifier00888867050136
UDI-Public00888867050136
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8933L-28
Device Lot Number180928
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;